Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Some recent discoveries in the isomorphic theory of Banach spaces


Author: Haskell P. Rosenthal
Journal: Bull. Amer. Math. Soc. 84 (1978), 803-831
MSC (1970): Primary 43A15, 46C05, 46E15, 46E30, 46G10
DOI: https://doi.org/10.1090/S0002-9904-1978-14521-2
MathSciNet review: 499730
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. D. E. Alspach, Quotients of C[0, 1] with separable dual, Bull. Amer. Math. Soc. 83 (1977), 1057-1059. MR 626370
  • 2. D. Amir, Projections onto continuous function spaces, Proc. Amer. Math. Soc. 15 (1964), 396-402. MR 165350
  • 3. R. Baire, Sur les fonctions des variables réelles, Ann. Mat. Pura Appl. (3) 3 (1899), 16, 30.
  • 4. S. Banach, Théorie des operations linéaires, Warszawa, 1932; Reprint, Chelsea, New York.
  • 5. Y. Benyamini, An extension theorem for separable Banach spaces (to appear). MR 482075
  • 6. C. Bessaga and A. Pełtzyński, A generalization of results of R. C. James concerning absolute bases in Banach spaces, Studia Math. 17 (1958), 166-174. MR 115071
  • 7. J. Bourgain, D. H. Fremlin, and M. Talagrand, Pointwise compact sets of Baire-measurable functions, Amer. J. Math. 100 (1978), no. 4, 845–886. MR 509077, https://doi.org/10.2307/2373913
  • 8. A. Brunel and L. Sucheston, Sur les amarts faibles à valeurs vectorielles, C. R. Acad. Sci. Paris Sér. A 283 (1976), 1011-1014. MR 415761
  • 9. G. Choquet, Remarques à propos de la démonstration de l'unicite de P.A. Meyer, Séminaire Brelot-Choquet-Deny (Théorie de Potential) 6 (1962), No. 8, 13 pp.
  • 10. D. Dacunha-Castelle and J. L. Krivine, Sous-Espaces de L1, Israel J. Math. 26 (1977), 320-350. MR 626845
  • 11. L. E. Dor, On sequences spanning a complex l, Proc. Amer. Math. Soc. 47 (1975), 515-516. MR 358308
  • 12. N. Dunford and J. T. Schwartz, Linear operators. I, General theory, Pure and Appl. Math., Vol. 7, Interscience, New York, 1958. MR 117523
  • 13. A. Dvoretsky, Some results on convex bodies and Banach spaces, Proc. Internat. Sympos. on Linear Spaces, Jerusalem, Academic Press, Jerusalem, 1961, pp. 123-160. MR 139079
  • 14. E. E. Ellentuck, A new proof that analytic sets are Ramsey, J. Symbolic Logic 39 (1974), 163-165. MR 349393
  • 15. P. Enflo, Banach spaces which can be given an equivalent uniformly convex norm, Israel J. Math. 13 (1972), 281-288. MR 336297
  • 16. H. Fakhoury, Sur les espaces de Banach ne contenant pas l(N) (to appear).
  • 17. J. Farahat, Espaces de Banach contenant l1 d'après H. P. Rosenthal, Seminaire Maurey-Schwartz, École Polytechnique, 1973-1974.
  • 18. T. Figiel and W. B. Johnson, A uniformly convex Banach space which contains no l, Compositio Math. 29 (1974), 179-190. MR 355537
  • 19. F. Galvin and K. Prikry, Borel sets and Ramsey's theorem, J. Symbolic Logic 38 (1973), 193-198. MR 337630
  • 20. J. Hagler, Some more Banach spaces which contain l1, Studia Math. 46 (1973), 35-42. MR 333670
  • 21. J. Hagler, Nonseparable "James tree" analogues of the continuous functions on the Cantor set, Studia Math. 61 (1977), 41-53. MR 435799
  • 22. J. Hagler, A counterexample to several questions about Banach spaces, Studia Math, (to appear). MR 442651
  • 23. J. Hagler and W. B. Johnson, On Banach spaces whose dual balls are not weak* sequentially compact, Israel J. Math, (to appear). MR 482086
  • 24. J. Hagler and E. Odell, A Banach space not containing l, Illinois J. Math, (to appear). MR 482087
  • 25. R. Haydon, Some more characterizations of Banach spaces containing l1, Math. Proc. Cambridge Philos. Soc. 80 (1976), 269-276. MR 423047
  • 26. R. Haydon, On Banach spaces which contain l1(Τ) and types of measures on compact spaces, Israel J. Math, (to appear). MR 511799
  • 27. F. Hausdorff, Set theory, Chelsea, New York, 1962. MR 141601
  • 28. R. Huff and P. D. Morris, Dual spaces with the Kreĭn-Milman property have the Radon-Nikodym property, Proc. Amer. Math. Soc. 49 (1975), 104-108. MR 361775
  • 29. R. C. James, Bases and reflexivity of Banach spaces, Ann. of Math. 52 (1950), 518-527. MR 39915
  • 30. R. C. James, Uniformly nonsquare Banach spaces, Ann. of Math. 80 (1964), 542-550. MR 173932
  • 31. R. C. James, A separable somewhat reflexive Banach space with nonseparable dual, Bull. Amer. Math. Soc. 80 (1974), 738-743. MR 417763
  • 32. W. B. Johnson and H. P. Rosenthal, On w*-basic sequences and their applications to the study of Banach spaces, Studia Math. 43 (1972), 77-92. MR 310598
  • 33. W. B. Johnson and M. Zippin, Subspaces and quotient spaces of $(\sum G\sbn)\sb{l\sbp}$ and $(\sum G\sbn)\sb{c\sb{0}}$, Israel J. Math. 17 (1974), 50-55. MR 358296
  • 34. M. I. Kadec and A. Pełczyński, Bases, lacunary sequences and complemented subspaces in the spaces L, Studia Math. 21 (1962), 161-176.
  • 35. J. L. Krivine, Sous-espaces de dimension finie des espaces de Banach reticulés, Ann. of Math.
  • 36. K. Kuratowski, Topology.I, Academic Press, New York, 1966. MR 217751
  • 37. J. Lindenstrauss and C. Stegall, Examples of separable spaces which do not contain l, Studia Math. 54 (1975), 81-105. MR 390720
  • 38. J. Lindenstrauss and L. Tzafriri, Classical Banach spaces, 1; Sequence spaces, Springer-Verlag, Berlin-Heidelberg-New York, 1977. MR 500056
  • 39. B. Maurey and H. P. Rosenthal, Normalized weakly null sequences with no unconditional subsequence, Studia Math. 61 (1977), 77-98. MR 438091
  • 40. C. St. J. A. Nash-Williams, On well quasi-ordering transfinite sequences, Proc. Cambridge Philos. Soc. 61 (1965), 33-39. MR 173640
  • 41. A. Nissenzweig, ω* sequential convergence, Israel J. Math. 22 (1975), 266-272. MR 394134
  • 42. E. Odell and H. P. Rosenthal, A double-dual characterization of separable Banach spaces containing l1, Israel J. Math. 20 (1975), 375-384. MR 377482
  • 43. A. Pełczyński, On Banach spaces containing L1(μ), Studia Math. 30 (1968), 231-246. MR 231181
  • 44. A. Pełczyński, On C(S) subspaces of separable Banach spaces, Studia Math. 31 (1968), 513-522. MR 234261
  • 45. R. Phelps, Lectures on Choquet's theorem, D. van Nostrand Co., Princeton, New Jersey, 1966. MR 193470
  • 46. G. Pisicr, Martingales with values in uniformly convex spaces, Israel J. Math. 20 (1975), 326-350. MR 394135
  • 47. J. D. Pryce, A device of R. J. Whitley's applied to pointwise compactness in spaces of continuous functions, Proc. London Math. Soc. 23 (1971), 532-546. MR 296670
  • 48. H. P. Rosenthal, On relatively disjoint families of measures, with some applications to Banach space theory, Studia Math. 37 (1970), 13-36 Correction-ibid (1971), 311-313. MR 270122
  • 49. H. P. Rosenthal, On infective Banach spaces and the spaces L, Acta Math. 124 (1970), 205-248. MR 257721
  • 50. H. P. Rosenthal, On factors of C[0, 1] with nonseparable dual, Israel J. Math. 13 (1972), 361-378. Correction, ibid 21 (1975), 93-94. MR 388063
  • 51. H. P. Rosenthal, A characterization of Banach spaces containing ll, Proc. Nat. Acad. Sci. U.S.A. 71 (1974), 2411-2413. MR 358307
  • 52. H. P. Rosenthal, Point-wise compact subsets of the first Baire class, with some applications to Banach space theory, Aarhus Universitet various Publications Ser. No. 24, Denmark, 1974, pp. 176-187. MR 394139
  • 53. H. P. Rosenthal, The Banach spaces C(K) and L(μ), Bull. Amer. Math. Soc. 81 (1975), 763-781. MR 380381
  • 54. H. P. Rosenthal, Point-wise compact subsets of the first Baire class, Amer. J. Math. 99 (1977), 362-378. MR 438113
  • 55. Haskell P. Rosenthal, On a theorem of J. L. Krivine concerning block finite representability of 𝑙^{𝑝} in general Banach spaces, J. Funct. Anal. 28 (1978), no. 2, 197–225. MR 493384, https://doi.org/10.1016/0022-1236(78)90086-1
  • 56. H. P. Rosenthal, Banach spaces generated by convergent sequences of sets (to appear).
  • 57. A. Sobczyk, Projection of the space m onto its subspace c0, Bull. Amer. Math. Soc. 47 (1941), 938-947. MR 5777
  • 58. C. P. Stegall, The Radon-Nikodym property in conjugate Banach spaces, Trans. Amer. Math. Soc. 206 (1975), 213-223. MR 374381
  • 59. J. Stern, A Ramsey theorem for trees, with an application to Banach spaces, Israel J. Math, (to appear). MR 476554
  • 60. W. Szlenk, The non-existence of a separable reflexive Banach space universal for all separable reflexive Banach spaces, Studia Math. 30 (1968), 53-61. MR 227743
  • 61. B. S. Tsirelson, Not every Banach space contains l0, Functional Anal. Appl. 8 (1974), 138-141 (translated from Russian).
  • 62. L. Tzafriri, On Banach spaces with unconditional bases, Israel J. Math. 17 (1974), 84-93. MR 348456
  • 63. W. A. Veech, Short proof of Sobczyk's theorem, Proc. Amer. Math. Soc. 28 (1971), 627-628. MR 275122
  • 64. M. Zippin, The separable extension problem, Israel J. Math. 26 (1977), 372-387. MR 442649

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 43A15, 46C05, 46E15, 46E30, 46G10

Retrieve articles in all journals with MSC (1970): 43A15, 46C05, 46E15, 46E30, 46G10


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1978-14521-2

American Mathematical Society